Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Supplements and Low Carb Products > Vitamins and Supplements
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 08-09-2013, 11:14 AM   #1
Senior LCF Member
 
Join Date: May 2013
Location: West of Philly
Posts: 832
Gallery: Garlic
Stats: 326 / 260 / 175
WOE: Atkins 2010
Start Date: May 25th, 2013
Niaspan ( niacin ) reactions

I take Niaspan for cholesterol reduction, and it is a funky drug... some days I don't have any reaction at all... Some days I have a big reaction... some days my reaction is within an hour, and some days it can happen 12 hours later....

Anybody else have reactions like that?
Garlic is offline   Reply With Quote

Sponsored Links
Old 08-11-2013, 08:02 AM   #2
Senior LCF Member
 
Join Date: Feb 2013
Posts: 310
Gallery: Ronnie51
I used to take SloNiacin, which is an OTC slow release Niacin that my doctor approved of (and it is a lot cheaper than Niaspan). I also had varied reactions, sometimes my skin would get blotchy, sometimes I had tingling all over, sometimes nothing. I believe the reactions had a lot to do with whether I took the pill after eating or on an empty stomach. Try taking the Niacin with food and see if that reduces your side effects. By the way, the reason I stopped taking Niacn was because of the second study that showed no clinical benefit from taking Niacin, which the first study also showed. The studies showed that while Niacin does raise HDL and lower LDL, it does not lower the risk of heart attack and even has some troubling side effects (other than the flushing). So, I told my doctor that I was going to stop and he said OK, as long as my LDL didn't go up too high. My labs did get a little worse, but my LDL was still acceptable so he's letting me stay off the Niacin (I was on a pretty low dose anyway, 500 mg). Maybe you should talk to your doctor about both of these studies which showed the same results. In fact, I believe that one Niacin med was pulled off the market in Europe based on the results of the second study.
Ronnie51 is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 07:53 AM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.